Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

An extended gout attack, on and off, swelling on right foot going down. Does an extended gout attack accelerate the deposition of tophi?

I have had an extended gout attack, on and off for 6 weeks. I have had gout for three years and had only two mild attacks before this one. The swelling on my right foot is going down only slowly. Does an extended gout attack accelerate the deposition of tophi? I am only asking about tophus deposition after extended gout attacks, and do not require all the usual information about uric acid , allopurinol etc. I am well aware of all that.
Asked On : Fri, 15 Feb 2013
Answers:  2 Views:  133
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM,
Recurrent and extended attacks of gout will accelerate the deposition of tophi.
For the acute attacks colcichine needs to be used and for maintenance allopurinol has to be used.
Besides the intake of uric acid rich foods has to be restricted.

Thanks and take care
Dr Shailja P Wahal

Answered: Sun, 24 Nov 2013
I find this answer helpful
General & Family Physician Dr. Shafi Ullah Khan's  Response
hello there!
Thank you for asking. I read your query and it is good to be aware of the disease. As per your inquiry of Tophi deposition i want you to know that yes Extended gout flares with no control of uric acid definetly accelerates tophi deposition and worsen the symptoms.

Good luck
S Khan
Answered: Sun, 24 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor